Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 138, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 26, 2012, 1:20 PM EDT for Warren County, Pennsylvania. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 1:20 PM EDT (17:20 UTC)
- Expired
- Jul 26, 2012, 2:15 PM EDT
- In force
- 55 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Warren County, PA
The radar
The Buffalo radar (KBUF), 119 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 2:00 PM EDT | TSTM WND DMG | Sugar Grove, PA | TREES AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
229 WUUS51 KCTP 261720 SVRCTP PAC123-261815- /O.NEW.KCTP.SV.W.0138.120726T1720Z-120726T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 120 PM EDT THU JUL 26 2012 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA... * UNTIL 215 PM EDT * AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM ELGIN TO HYDETOWN...MOVING EAST AT 50 MPH. THESE STORMS ARE ALSO CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL. * LOCATIONS IN THE WARNING INCLUDE... COLUMBUS... GARLAND AND GRAND VALLEY... THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE INCH OR LARGER. SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. && LAT...LON 4200 7892 4197 7892 4169 7962 4200 7961 TIME...MOT...LOC 1719Z 257DEG 43KT 4215 7980 4151 8068 $$ FORECASTER: DEVOIR
1 follow-up statement
333 WWUS51 KCTP 261737 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 137 PM EDT THU JUL 26 2012 PAC123-261815- /O.CON.KCTP.SV.W.0138.000000T0000Z-120726T1815Z/ WARREN PA- 137 PM EDT THU JUL 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR NORTHERN WARREN COUNTY... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF BEAR LAKE TO 56 MILES SOUTHWEST OF COLUMBUS...MOVING EAST AT 50 MPH. LOCATIONS IN THE WARNING INCLUDE... COLUMBUS AND BEAR LAKE... LOTTSVILLE... SUGAR GROVE AND SPRING CREEK... GARLAND AND YOUNGSVILLE... THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS LINE OF STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. && LAT...LON 4200 7892 4197 7892 4169 7962 4200 7961 TIME...MOT...LOC 1737Z 257DEG 43KT 4221 7940 4150 8041 $$ FORECASTER: DEVOIR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:20 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 26, 1:20 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 120 PM EDT THU JUL 26 2012 .SYNOPSIS... HOT AND HUMID CONDITIONS WILL RETURN TO CENTRAL PENNSYLVANIA AS A WARM FRONT SURGES JUST TO THE NORTHEAST OF THE COMMONWEALTH THIS AFTERNOON. A SLOW MOVING COLD FRONT APPROACHING THE LOWER GREAT LAKES WILL COMBINE WITH HIGH INSTABILITY...RICH LEVEL MOISTURE... AND MODERATELY STRONG MID-LEVEL WINDS TO PROMOTE THE DEVELOPMENT OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS TODAY INTO TONIGHT. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH 524 HAS BEEN ISSUED UNTIL 8PM. LINE OF STORMS BEGINNING TO FIRE FROM NW PA DOWN INTO OHIO. STORMS WILL CONTINUE TO RACE EAST INTO HIGH CAPE/HIGH SHEAR ENVIRONMENT. STRONGEST...WSWRLY 0-1KM SHEAR OF 20-25 KTS BECOMES FOCUSED ACROSS THE NW MTNS BETWEEN 19-22Z...AND THEN JUMPS TO OUR EASTERN ZONES EARLY THIS EVENING. IT/S THESE AREAS THAT WILL LIKELY SEE BOUNDARY INTERACTIONS /WITH EITHER PREVIOUS CONVECTION OR THE LEADING EDGE OF THE LAKE ERIE BREEZE/...AND SUPPORT DEVELOPMENT OF THE MORE INTENSE...POSSIBLY ROTATING/DISCRETE SUPERCELLS. PREVIOUS FCST DISCUSSION FOLLOWS WITH SOME MINOR EDITS... CORRIDOR OF MODERATE TO STRONG WSWLY DEEP LAYER FLOW WILL PERSIST WITHIN BASE OF AMPLIFYING UPPER TROUGH ROTATING THROUGH THE GRT LKS REGION...WITH 40-50 KT H5 WINDS FROM THE UPPER OH VALLEY INTO THE PA AND ADJACENT NE STATES. THE SWLY LLJ WILL CONTRIBUTE TO NEWD DESTABILIZATION AS RICH BOUNDARY LAYER MOISTURE /UPPER 60S TO LOW 70S DEWPOINTS/ ADVECTS NEWD IN WAKE OF ADVANCING WARM FRONT. THE RISK OF WIDESPREAD DMGG WINDS WILL INCREASE DURING THE MID TO LATE AFTERNOON /NORTH AND WEST/ AND THROUGH THIS EVENING ACROSS THE EAST...IN ASSOCIATION WITH A COLD FRONT APPROACHING THE AREA FROM THE LWR GRT LKS. STRONG HEATING WILL STEEPEN LAPSE RATES AND THE CONVECTIVE ENVIRONMENT...CHARACTERIZED BY HIGH INSTABILITY AND MODERATELY STRONG MID-LEVEL WINDS/SUFFICIENT BULK SHEAR WILL QUICKLY BECOME FAVORABLE FOR EXPLOSIVE TSTM DEVELOPMENT WITH STORMS LKLY BCMG ORGANIZED INTO LINES/CLUSTERS. A FEW STORMS MAY ALSO DEVELOP SUPERCELL STRUCTURES WITH POTENTIAL FOR LARGE HAIL AND PERHAPS A TORNADO OR TWO...ESPECIALLY OVER THE NERN CWA INTO THE POCONOS WHERE STRONGER EFFECTIVE SHEAR WILL EXIST NEAR AND JUST S OF THE WARM FRONT. CONVECTION SHOULD CONTINUE AFTER DARK BEFORE GRADUALLY WEAKENING OVERNIGHT. ANOMALOUSLY HIGH 850 MB TEMPS OF 20-22C WILL COMBINE WITH A GUSTY WSW DOWNSLOPE WIND TO PUSH TEMPS TO NEAR RECORD HIGHS WITH HEAT INDEX VALUES TO BETWEEN 100-104F IN THE SOUTHERN VALLEYS AND THROUGHOUT MUCH OF THE LOWER TO MID SUSQ VALLEY. RECORDS ARE 100F IN MDT AND 98F IN KIPT. A HEAT ADVISORY REMAINS IN EFFECT FROM 16-00Z FRIDAY FOR NEARLY ALL OF THE SERN CWA. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... UPPER TROF AXIS/BROAD CYCLONIC FLOW REGIME IS EXPECTED TO SHIFT EWD ACRS THE OH VLY INTO THE CENTRAL APPALACHIANS ON FRIDAY. DESPITE WEAKER INSTABILITY/LOWER DEWPOINTS...THERE IS A RELATIVELY LOW THREAT FOR SCT STG TO PERHAPS SVR STORMS TO DEVELOP IN ADVANCE OF THE MID- UPPER TROF. MODEST DEEP LYR SHEAR SUGGESTS SOME LOOSELY ORGANIZED CLUSTERS MAY FORM...MAINLY OVR THE SRN 2/3RDS OF THE AREA WHERE SPC HAS DRAWN IN A D3 CATEGORICAL SEE TEXT. CONVECTIVE ACTIVITY SHOULD BE MAINLY DIURNAL IN NATURE...AND DECREASE IN CVRG WITH THE LOSS OF HEATING. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE PERIOD FROM SUN-WED WILL FEATURE A NEARLY STAGNANT LG SCALE PATTERN OVR THE LOWER 48...WITH TROUGHING OVER THE ERN U.S. EXTENDING SWD FM HUDSON BAY UPPER LOW. THE MODELS AND ENSEMBLES SHOW GOOD AGREEMENT ON THIS SYNOPTIC PATTERN. TEMPS SHOULD AVG NEAR NORMAL INTO THE MIDDLE OF NEXT WEEK. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... AS WARM FRONT PUSHES NORTH OF THE AREA BY 15Z...EXPECT SHRA/TSRA TO PUSH EAST OF THE AREA...FOLLOWED BY AN INCREASINGLY GUSTY SW SFC WIND AND DIMINISHING LLWS AS CLEARING GRADUALLY DEVELOPS EAST ACROSS THE CENTRAL PART OF PENN AND THE SUSQ VALLEY. BUFKIT SOUNDINGS SUPPORT FREQUENT GUSTS LATER TODAY BTWN 20-25KTS. BIG CONCERN THIS AFTN AND EVENING WILL BE THE POSSIBILITY OF STRONG THUNDERSTORMS DEVELOPING AHEAD OF COLD FRONT PUSHING SE ACROSS THE GRT LKS. ALTHOUGH VFR CONDS SHOULD PREDOMINATE OVER THE AREA THIS AFTN...THERE IS A GOOD CHC FOR A BRIEF VIS/CIG REDUCTION ACCOMPANYING A GUSTY TSRA. MOST LIKELY TIME FRAME FOR TSRA WILL BE 18Z-00Z AT BFD AND BTWN 20Z-02Z AT IPT/UNV/AOO/JST. MDT AND LNS COULD EXPERIENCE AN EVENING TSRA...ALTHOUGH CHANCES NOT AS GREAT THERE. OUTLOOK... FRI...AM LOW CIGS POSSIBLE W MTNS. ISOLD PM TSRA IMPACTS POSSIBLE. SAT...AM FOG POSSIBLE. ISOLD PM TSRA IMPACTS POSSIBLE. SUN...AM FOG POSSIBLE. MON...ISOLD PM TSRA IMPACTS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ026>028- 034>036-049>052-056-057-059-063>066. && SYNOPSIS...STEINBUGL NEAR TERM...LA CORTE/LAMBERT/STEINBUGL SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...FITZGERALD
Hazardous weather outlook, Jul 26, 12:31 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1231 PM EDT THU JUL 26 2012 PAZ004>006-010>012-017>019-024-025-033-037-041-042-045-046-053-058- 271645- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- COLUMBIA-SCHUYLKILL- 1231 PM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. A WARM FRONT WILL LIFT NORTHEAST OF THE SUSQUEHANNA VALLEY THIS AFTERNOON...FOLLOWED BY AN APPROACHING COLD FRONT THAT WILL REACH THE LOWER GREAT LAKES BY THIS EVENING. ONE OR MORE...FAST MOVING LINES OF SEVERE THUNDERSTORMS WILL FORM AHEAD OF THE COLD FRONT AND SWEEP ACROSS THE REGION THIS AFTERNOON AND EVENING. ADDITIONAL...SUPER-CELL THUNDERSTORMS SHOULD FORM ACROSS CENTRAL PENNSYLVANIA...PRECEDING THE MORE EXTENSIVE LINES OF THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE IN THE FORM OF DAMAGING WINDS AND LARGE HAIL. HOWEVER...A FEW ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO LOCALLY SEVERE STORMS ARE POSSIBLE ON FRIDAY AFTERNOON MAINLY OVER SOUTH-CENTRAL PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ026>028-034>036-049>052-056-057-059-063>066-271645- HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 1231 PM EDT THU JUL 26 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. A WARM FRONT WILL LIFT NORTHEAST OF THE SUSQUEHANNA VALLEY THIS AFTERNOON...FOLLOWED BY AN APPROACHING COLD FRONT THAT WILL REACH THE LOWER GREAT LAKES BY THIS EVENING. ONE OR MORE...FAST MOVING LINES OF SEVERE THUNDERSTORMS WILL FORM AHEAD OF THE COLD FRONT AND MOVE INTO THE REGION THIS EVENING. ADDITIONAL...SUPER-CELL THUNDERSTORMS SHOULD FORM ACROSS CENTRAL PENNSYLVANIA...PRECEDING THE MORE EXTENSIVE LINES OF THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE IN THE FORM OF DAMAGING WINDS AND LARGE HAIL. HOWEVER...A FEW ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO LOCALLY SEVERE STORMS ARE POSSIBLE ON FRIDAY AFTERNOON MAINLY OVER SOUTH-CENTRAL PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LAMBERT
In the hours before
Special weather statement, Jul 26, 7:29 AM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
729 AM EDT THU JUL 26 2012
PAZ019-045-046-049>053-058-261230-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SCHUYLKILL PA-SNYDER PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-UNION PA-
729 AM EDT THU JUL 26 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EAST CENTRAL
CENTRE...MONTOUR...NORTHEASTERN SNYDER...NORTHERN SCHUYLKILL...
NORTHUMBERLAND...SOUTHEASTERN CLINTON...SOUTHEASTERN LYCOMING AND
UNION COUNTIES THROUGH 830 AM EDT...
AT 723 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BERWICK TO LOGANTON...MOVING TO THE EAST SOUTHEAST AT 55 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
SOME OF THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT VICKSBURG...WINFIELD...
REBUCK...FERNDALE...CENTRALIA AND MIDDLEPORT.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 177 AND 247...I-81 BETWEEN MILE MARKERS 114
AND 139...I-180 BETWEEN MILE MARKERS 1 AND 9.
LAT...LON 4072 7581 4067 7659 4081 7707 4094 7739
4114 7751 4116 7745 4119 7630 4114 7628
4114 7625 4095 7620 4091 7605 4092 7599
4081 7588 4073 7576
FORECASTER: LAMBERTSpecial weather statement, Jul 26, 7:45 AM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
745 AM EDT THU JUL 26 2012
PAZ026-028-036-056-063>065-261245-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-JUNIATA PA-PERRY PA-
YORK PA-
745 AM EDT THU JUL 26 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...
NORTHEASTERN FRANKLIN...NORTHERN ADAMS...NORTHWESTERN YORK...PERRY...
SOUTHEASTERN HUNTINGDON AND SOUTHWESTERN JUNIATA COUNTIES THROUGH
845 PM EDT...
AT 742 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SPRUCE HILL TO AMBERSON VALLEY...MOVING TO THE EAST SOUTHEAST AT 35
MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT BLAIN...KISTLER...ROXBURY...AND
AMBERSON VALLEY...NEW BLOOMFIELD...LOYSVILLE...LANDISBURG...AND
NEWBURG...SHERMANSDALE AND SHIPPENSBURG.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 186 AND 244...I-81 BETWEEN
MILE MARKERS 22 AND 65...I-83 BETWEEN MILE MARKERS 36 AND 41.
LAT...LON 3987 7719 4014 7801 4036 7782 4037 7776
4047 7765 4056 7746 4038 7703 4036 7702
4035 7694 4031 7691 4026 7691 4020 7682
4015 7683
FORECASTER: LAMBERTSpecial weather statement, Jul 26, 8:41 AM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
841 AM EDT THU JUL 26 2012
PAZ036-056>059-063>066-261345-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-LANCASTER PA-LEBANON
PA-PERRY PA-SCHUYLKILL PA-YORK PA-
841 AM EDT THU JUL 26 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...
DAUPHIN...EAST CENTRAL FRANKLIN...LEBANON...NORTHWESTERN LANCASTER...
NORTHWESTERN YORK...SOUTHEASTERN PERRY AND SOUTHWESTERN SCHUYLKILL
COUNTIES THROUGH 945 AM EDT...
AT 832 AM EDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE FROM WILLIAMSTOWN TO BLOSERVILLE TO MARION...MOVING TO THE
EAST SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
ALSO EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT ROCKVILLE...PENN NATIONAL
RACEWAY...LINGLESTOWN...AND LICKDALE...PINE
GROVE...CASHTOWN...BENDERSVILLE...AND ARENDTSVILLE...YORK SPRINGS
AND SEVEN STARS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 207 AND 268...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 10 AND 105...I-83
BETWEEN MILE MARKERS 24 AND 50...I-283.
LAT...LON 3985 7770 4002 7772 4032 7734 4039 7720
4065 7659 4053 7619 4049 7643 4034 7619
4009 7667 3974 7709
FORECASTER: LAMBERTSpecial weather statement, Jul 26, 1:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
111 PM EDT THU JUL 26 2012
PAZ004-005-261815-
MCKEAN PA-WARREN PA-
111 PM EDT THU JUL 26 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MCKEAN AND
WARREN COUNTIES BETWEEN 130 PM AND 215 PM EDT...
AT 1255 PM EDT...THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED ALONG INTERSTATE 90 IN ERIE COUNTY...MOVING RAPIDLY TO
THE EAST AT 55 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT
COLUMBUS...SUGAR GROVE...YOUNGSVILLE...WARREN...KINZUA DAM AND
BRADFORD.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 59.
LAT...LON 4200 7851 4162 7909 4162 7952 4163 7962
4200 7961
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:04 AM EDT | Special Weather Statement | CTP | McKean | 26 min |
| Jul 26, 4:26 AM EDT | Special Weather Statement | CTP | McKean, Warren | 49 min |
| Jul 26, 5:03 AM EDT | Special Weather Statement | CTP | Bedford, Blair, Cambria, Somerset | 72 min |
| Jul 26, 5:10 AM EDT | Special Weather Statement | CTP | Clearfield | 35 min |
| Jul 26, 5:14 AM EDT | Special Weather Statement | CTP | McKean, Potter, Warren | 31 min |
| Jul 26, 5:43 AM EDT | Special Weather Statement | CTP | Centre, Clearfield | 32 min |
| Jul 26, 5:46 AM EDT | Special Weather Statement | CTP | Cameron, Elk, Potter, Tioga | 29 min |
| Jul 26, 6:29 AM EDT | Special Weather Statement | CTP | Clinton, Lycoming, Montour, Union | 46 min |
| Jul 26, 6:33 AM EDT | Special Weather Statement | CTP | Franklin | 42 min |
| Jul 26, 7:29 AM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Schuylkill, Union | 61 min |
| Jul 26, 7:45 AM EDT | Special Weather Statement | CTP | Cumberland, Juniata, Perry | 60 min |
| Jul 26, 8:41 AM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Lebanon | 64 min |
| Jul 26, 1:11 PM EDT | Special Weather Statement | CTP | Warren | 64 min |
| Jul 26, 1:48 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk, McKean, Potter, Warren | 72 min |
| Jul 26, 2:25 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 35 min |
| Jul 26, 2:51 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Elk, McKean and 3 more | 69 min |
| Jul 26, 2:51 PM EDT | Tornado Warning | CTP | McKean, Potter | 39 min |
| Jul 26, 3:22 PM EDT | Tornado Warning | CTP | Potter, Tioga | 53 min |
| Jul 26, 3:29 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Sullivan, Tioga | 91 min |
| Jul 26, 3:46 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Columbia, Lycoming and 6 more | 74 min |
| Jul 26, 3:54 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon, Mifflin | 66 min |
| Jul 26, 4:41 PM EDT | Tornado Warning | CTP | Columbia, Lycoming, Montour, Northumberland | 34 min |
| Jul 26, 4:48 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Fulton and 5 more | 57 min |
| Jul 26, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Juniata, Mifflin, Northumberland, Snyder and 1 more | 67 min |
| Jul 26, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 32 min |
| Jul 26, 5:06 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill, Snyder, Sullivan | 84 min |
| Jul 26, 5:09 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Cumberland, Dauphin, Huntingdon, Juniata, Lancaster and 8 more | 81 min |
| Jul 26, 5:30 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Cumberland, Franklin, Fulton and 5 more | 60 min |
| Jul 26, 5:46 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 74 min |
| Jul 26, 6:04 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, Perry, York | 56 min |
| Jul 26, 6:26 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Cumberland, Franklin, Fulton and 5 more | 64 min |
| Jul 26, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more | 57 min |
| Jul 26, 6:42 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Somerset | 3 hr |
| Jul 26, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 49 min |
| Jul 26, 6:57 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 2 more | 3 hr |
| Jul 26, 7:06 PM EDT | Special Weather Statement | CTP | Clearfield | 54 min |
| Jul 26, 7:20 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 70 min |
| Jul 26, 7:23 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Lancaster, York | 52 min |
| Jul 26, 7:46 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 59 min |
| Jul 26, 7:52 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more | 53 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.